Consequences of long term drug therapy

Dutch1
Dutch1 Member Posts: 152

I've been fortunate enough to have enjoyed success with treatment of my stage 4 cancer.  I am so thankful for that.  Of course, who knows what the next scan will bring.  I know that, too.

Drug therapy is a big part of that success.  For 3.5 of the last 4 years I've been on either Everolimus, Sutent or Votrient.  Currently, I've been on Votrient for 15 months.  I am looking for observations from the group as to what can happen with long term use.  Do side effects intensify?  Do new issues/risks come up as to the drug's effect on normal functions of the body?  We are advised of potential problems with our drugs when we start treatment.  I am just wondering if there are additional concerns that extended use brings to us.

My motivation to start a thread on this is that I had been getting along fairly well with Votrient.  However, side effects seem to be intensifying and a couple of new issues are popping up.  I'm wondering about what might be going on.

What I've picked up so far is that many of these drugs are so new, that long-term effects aren't al that well known.

Any thoughts?

 

Dutch

 

 

Comments

  • rhominator
    rhominator Member Posts: 233
    edited February 2017 #2
    Bio-chemical deconditioning cumulative effect

    I was on Votrient for ~36 months.

    Fatigue, diminished strength, leg cramps and 'feeling cold' increased over time.

    These all reduced remarkably soon after stopping Votirent.

  • Qt34167
    Qt34167 Member Posts: 41
    edited February 2017 #3
    Sutent

    I had a month of IL2 which did not work.  I have been on Sutent for 2 years now and my side effects are a little different every time.

    Sometime soles of feet hurt other times not.  Fatigue is big one but I try to push thru it.  Always feel better when riding my motorcycle.

  • foxhd
    foxhd Member Posts: 3,181
    Dutch,

    like you I'm amazed at what my body has tolerated so far. Including so much radiation. I'll be happy to deal with the long term effects in 20 years. When my se's get untolerable my drug isn't working anymore or I get toxic and very sick. I think it is incredible what our bodies can tolerate and recover from. Considering how people fear overexposure from radiation, I don't know of anyone developing radiation sickness. No one else has either. Exceptions might be youngsters treated with radiation at a young age and then living into middle age. (which they never would have seen without the rad.)

  • Dutch1
    Dutch1 Member Posts: 152
    Thanks for the feedback.  I'm

    Thanks for the feedback.  I'm trying to be alert as to the changes in my body that I should just write off to the effects of my drugs and which changes are perhaps important enough to pursue with the docs.